MAUDE Adverse Event Report: CAREFUSION, INC BONE HOOK HOOK DIA 3/4(1.9CM) BLUNT 9IN; HOOK, BONE

CAREFUSION, INC BONE HOOK HOOK DIA 3/4(1.9CM) BLUNT 9IN; HOOK, BONE
Model Number OS4080-002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
An os4080-002 device broke during a left shoulder reverse total arthroplasty operation.A piece of device fell into the patient and could not be removed without causing further harm to the patient.However, the operation was completed as planned and the patient was discharged to their home.No further injury or harm has been reported.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr a device is anticipated for investigation.Once the investigation has been completed a supplemental emdr will be submitted for the investigation results.If any additional information is received a supplemental will be submitted with those details.Device is being held by the customer for possible legal concerns.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) supplemental emdr an os4080-002 bone hook dia 3/4(1.9cm) blunt 9in device was reported to have broken apart during use.However, a physical sample was not available for evaluation and in its place three representative photos were provided for review.All photos were of the actual sample and it was noted that the sample appeared to be wrapped in plastic or inside of a clear bag.The etching was displayed in the sample photos on the appropriate location and displayed the manufacturing markings along with the lot code which was not initially reported.Lot code was found to be a01, indicating this device was likely in use for over 21 years.Based on the evidence visible in the photos the engineer could see that the device was inside a clear plastic covering, and it was most likely an authentic v.Mueller product.However, further information such as whether it was repaired, refinished, tampered with, or the actual surface conditions could not be reviewed/confirmed, hence were suspected.Upon further inspection of the photos, the sample surfaces were also noted to covered and obstructed with a red/brownish substance, and additional signs of discoloration and wear on the steel surfaces were noted.Furthermore, the failure mode of the broken tip end was confirmed in photo 1 of 3.Approximately, a quarter of an inch of the hook tip was broken off and the piece was not further pictured.Upon zooming into the photo as much as possible (190%) before the image turned blurred and grainy: the broken end appeared to have been a slightly ductile, with a diagonal fracture leaving a sheared end with a point to it.Discoloration or darkening of the broken end surfaces were noted, and it was likely oxidation that is normally caused to untreated/unfinished broken ends.Overall, the photo appeared to have been manufactured normally with the normally applied hook bend.Further analysis of the broken end could not be performed due to the lack of a physical sample available for testing.The other two photos were of the sample handle end with the etching side visible.Both photos of the handle surfaces were noted to be covered in the same residue substance as noted on the hook/shaft end.Usage wear, discoloration, scratches, and slight fading of the etching were also observed.The sample¿s age and usage was evident in the photos.Signs of further damages, excessive forces, improper manufacturing, tampering and/or third-party repair, could not be confirmed without further review of the physical sample.Based on the provided information and photos the sample may have reached its end of life, or may have succumbed to the excessive forces placed on it over its 20+ years of repeated usage, cleaning, and handling.Further investigations could not be performed to confirm the suspected root causes.No other apparent issues or non-conformances were noted and no additional information could be extracted from the provided images.Without a physical sample available to determine a more precise root cause the device was found to have exceeded its life cycle and was found to be outside of warranty coverage.H3 other text : device was not returned for evaluation.A photo of the device was provided instead.

Brand Name
BONE HOOK HOOK DIA 3/4(1.9CM) BLUNT 9IN
Common Device Name
HOOK, BONE
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
Manufacturer (Section G)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13097391
Report Number1423507-2021-00056
Device Sequence Number4327541
Product Code KIK
UDI-Device Identifier10885403103360
UDI-Public(01)10885403103360
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS4080-002
Device Catalogue NumberOS4080-002
Device Lot NumberA01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2017
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown